Alert archive / Washington / High Wind Watches in 2005

High Wind Watch 2, NWS Seattle, WA

December 26, 2005San Juan County, Washington

NWS Seattle, WA issued this high wind watch at Dec 26, 2005, 3:27 AM PST for San Juan County, Washington. It took effect at Dec 27, 2005, 1:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 26, 2005, 3:27 AM PST (11:27 UTC)
In effect from
Dec 27, 2005, 1:00 AM PST
Expired
Dec 26, 2005, 9:02 PM PST
In force
Issued by
NWS Seattle, WA

County San Juan County, WA

The radar

The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 11:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Quillayute State, WA (KUIL), launched 00:00Z, 11.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Quillayute State, WA at 00:00Z on 2005-12-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Quillayute State, WA at 00:00Z on 2005-12-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 238 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
584 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
238 m²/s²
0-3 km storm-relative helicity
239 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSEW 261127
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
327 AM PST MON DEC 26 2005

...STRONG WINDS EXPECTED AT THE COAST AND NORTH INTERIOR LATE
TONIGHT AND TUESDAY...

.A STRONG FRONTAL SYSTEM WILL MOVE TO THE COAST LATE TONIGHT AND
THROUGH WESTERN WASHINGTON TUESDAY. THIS STORM HAS THE POTENTIAL
TO PRODUCE STRONG DAMAGING WINDS ALONG THE COAST AND OVER PORTIONS
OF THE NORTH INTERIOR. THE STRONGEST WINDS WILL LIKELY OCCUR
TUESDAY MORNING MOST AREAS.

WAZ015-016-262330-
/O.NEW.KSEW.HW.A.0002.051227T0900Z-051227T1800Z/
NORTH COAST-CENTRAL COAST-
327 AM PST MON DEC 26 2005

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
MORNING. 

SOUTH WINDS WILL INCREASE AFTER MIDNIGHT. WINDS OF 30 TO 40 MPH
WITH GUSTS TO 60 MPH ARE POSSIBLE ALONG THE COAST TUESDAY MORNING.
THE WINDS WILL EASE AND BECOME SOUTHWEST BY AFTERNOON.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
60 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS FROM THE NATIONAL WEATHER SERVICE.

$$

WAZ001-002-005-009-262330-
/O.NEW.KSEW.HW.A.0002.051227T1200Z-051227T2300Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-NORTHWEST INTERIOR-
ADMIRALTY INLET AREA-
327 AM PST MON DEC 26 2005

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
AFTERNOON. 

SOUTH OR SOUTHEAST WINDS WILL INCREASE LATE TONIGHT. WINDS 30 TO
40 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE ON TUESDAY. THE WINDS
ARE EXPECTED TO EASE LATE IN THE DAY.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
60 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS FROM THE NATIONAL WEATHER SERVICE.

$$

GS
2 follow-up statements
000 
WWUS76 KSEW 261935
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1135 AM PST MON DEC 26 2005

...STRONG WINDS ARE POSSIBLE AT THE COAST AND IN THE NORTH INTERIOR
LATE TONIGHT AND TUESDAY MORNING...

.A STRONG FRONTAL SYSTEM WILL MOVE TO THE COAST EARLY TUESDAY
MORNING AND MOVE INLAND BY MIDDAY. THIS FRONT HAS THE POTENTIAL TO
PRODUCE STRONG DAMAGING WINDS ALONG THE COAST AND OVER PORTIONS
OF THE NORTH INTERIOR.

WAZ015-016-270600-
/O.CON.KSEW.HW.A.0002.051227T0900Z-051227T1800Z/
NORTH COAST-CENTRAL COAST-
1135 AM PST MON DEC 26 2005

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
TUESDAY MORNING...

SOUTH WINDS WILL INCREASE AFTER MIDNIGHT. WINDS OF 30 TO 40 MPH
WITH GUSTS TO 60 MPH ARE POSSIBLE ALONG THE COAST TUESDAY MORNING.
THE WINDS WILL EASE AND BECOME SOUTHWEST BY AFTERNOON.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
60 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS FROM THE NATIONAL WEATHER SERVICE.

$$

WAZ001-002-005-009-270600-
/O.CON.KSEW.HW.A.0002.051227T1200Z-051227T2300Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-NORTHWEST INTERIOR-
ADMIRALTY INLET AREA-
1135 AM PST MON DEC 26 2005

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
TUESDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
TUESDAY AFTERNOON. 

SOUTHEAST WINDS WILL INCREASE LATE TONIGHT. WINDS 30 TO 40 MPH
WITH GUSTS TO 60 MPH ARE POSSIBLE TUESDAY MORNING. THE WINDS ARE
EXPECTED TO EASE DURING THE AFTERNOON HOURS.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
60 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS FROM THE NATIONAL WEATHER SERVICE.

$$

ALBRECHT
WEATHER.GOV/SEATTLE
000 
WWUS76 KSEW 270502
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
902 PM PST MON DEC 26 2005

...STRONG WINDS AT THE COAST LATE TONIGHT AND EARLY TUESDAY
MORNING...

.A STRONG FRONTAL WAVE WILL BRUSH THE COAST LATE TONIGHT AND
TUESDAY MORNING. 

WAZ001-002-005-009-270615-
/O.CAN.KSEW.HW.A.0002.051227T1200Z-051227T2300Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-NORTHWEST INTERIOR-
ADMIRALTY INLET AREA-
902 PM PST MON DEC 26 2005

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE HIGH
WIND WATCH. 

HOWEVER...WINDY CONDITIONS ARE STILL EXPECTED TO DEVELOP EARLY
TUESDAY MORNING WITH SUSTAINED WINDS REACHING THE 25 TO 35 MPH
RANGE WITH PEAK GUSTS OF 45 TO 50 MPH. HOWEVER...WIND SPEEDS ARE
NO LONGER EXPECTED TO REACH HIGH WIND CRITERIA.

$$

WAZ015-016-271315-
/O.UPG.KSEW.HW.A.0002.051227T0900Z-051227T1800Z/
/O.NEW.KSEW.HW.W.0003.051227T0900Z-051227T1500Z/
NORTH COAST-CENTRAL COAST-
902 PM PST MON DEC 26 2005

...HIGH WIND WARNING IN EFFECT FROM 1 AM TO 7 AM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 7 AM PST TUESDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

SOUTH AND SOUTHEAST WINDS ARE EXPECTED TO INCREASE ALONG THE
CENTRAL AND NORTH WASHINGTON COAST LATE TONIGHT AND EARLY TUESDAY
MORNING. WINDS WILL INCREASE TO 30 TO 40 MPH WITH PEAK WIND GUSTS
OF UP TO 60 MPH. THE MOST VULNERABLE LOCATIONS FOR EXPERIENCING
THE HIGH WIND WILL BE IN EXPOSED LOCATIONS ALONG THE NORTH COAST.

HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME
STRUCTURES.

$$

HANER

WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this high wind watch went out at Dec 26, 3:10 AM PST, 17 minutes earlier.

Area forecast discussion, Dec 26, 3:10 AM PST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
310 AM PST MON DEC 26 2005

.SYNOPSIS...A SERIES OF FRONTAL SYSTEMS WILL BRING WET UNSETTLED
WEATHER TO THE AREA OVER THE NEXT WEEK. AN ESPECIALLY VIGOROUS
SYSTEM IS EXPECTED TO BRING WIND AND RAIN TUESDAY.

&&

.SHORT TERM...UPPER TROUGH MOVING THROUGH TODAY. SHOWERS WILL
PERSIST. BRIEF LULL TONIGHT. STRONG SYSTEM TUESDAY. MODEL SURFACE
WIND AT COAST 35-40 KNOTS...PEAKING AROUND 15Z TUE. WILL ISSUE A
HIGH WIND WATCH. WILL INCLUDE THE NORTHWEST INTERIOR. WIND DOES NOT
LOOK AS STRONG THERE BUT CLOSE ENOUGH TO WARRANT A WATCH. ANOTHER
ROUND OF HEAVY RAIN IN THE OLYMPICS TUESDAY. 850 MB WIND 70-80
KNOTS. SAVING GRACE IS THE FRONT WILL BLOW THROUGH PRETTY FAST SO
PRECIPITATION MAY NOT LAST LONG ENOUGH TO CAUSE FLOODING...EXCEPT
FOR THE SKOKOMISH OF COURSE. WILL LET DAY SHIFT DECIDE IF A FLOOD
WATCH IS NEEDED ANYWHERE. SKOKOMISH STILL ABOVE FLOOD STAGE FROM
LAST RAIN EVENT SO A WATCH WOULD JUST BE CONFUSING NOW ANYHOW. RAIN
WILL CHANGE TO SHOWERS TUESDAY AS THE FRONT MOVES INLAND. TUESDAY
NIGHT LOOKING PRETTY DRY IN BETWEEN SYSTEMS. A WAVE WILL SPREAD
PRECIPITATION OVER THE AREA FROM THE SOUTH WEDNESDAY. MODELS BRING A
SURFACE LOW THROUGH NORTHWEST WASHINGTON FROM THE SOUTHWEST ON
WEDNESDAY...CLASSIC ROUSHA HIGH WIND PATTERN FOR PUGET SOUND. IT IS
STILL PRETTY FAR OUT BUT THIS LOOKS TROUBLESOME. SCHNEIDER

.LONG TERM...MORE OF THE SAME THURSDAY THROUGH MONDAY ALTHOUGH NOT
AS STORMY. SEVERAL SYSTEMS ARE FORECAST TO MORE THROUGH. DETAILS
IMPOSSIBLE TO PIN DOWN AT THIS POINT BUT IT LOOKS GENERALLY WET.
SCHNEIDER

&&

.AVIATION...FRONT WILL MOVE THROUGH PGTSND ARND 15Z.  LIGHT/MOD RAIN
DECREASING AFT 15-16Z.  MAINLY VFR CONDS...BUT AREAS OF MVFR W/ MOD
RAIN UNTIL THE FRONT PASSES.  KSEA...SE WIND 4-8 KT INCREASING TO SS
WIND 7-11KT AFT 15Z.

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
    .SMALL CRAFT ADVISORY COAST AND WEST ENTRANCE TODAY.
    .GALE WARNING COAST AND WEST ENTRANCE THIS EVENING.
    .SMALL CRAFT ADVISORY EAST ENTRANCE THIS MORNING.
    .FLOOD WARNING FOR THE SKOKOMISH RIVER IN MASON COUNTY.
    .HIGH WIND WATCH COAST AND NW INTERIOR LATE TONIGHT AND TUE.

&&

.KATX...VCP21/CSR21 OPERATIONAL.

WEATHER.GOV/SEATTLE

Nearby

High Wind Watches in Washington, 2005Every high wind watch in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.